Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 81, NWS Milwaukee, WI

June 29, 2025Sauk County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 29, 2025, 4:45 PM CDT for Sauk County, Wisconsin. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2025, 4:45 PM CDT (21:45 UTC)
Expired
Jun 29, 2025, 5:00 PM CDT
In force
15 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Sauk County, WI

The radar

The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 1:28 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1382 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:06 PM CDT, 3 hours 39 minutes earlier. Its key messages:

  • Heat index vales in the middle to upper 90s are expected this afternoon.
  • Scattered thunderstorms are forecast this afternoon and evening, along and ahead of a cold front. Gusty winds are possible with the strongest storms.
  • Scattered thunderstorms are possible Monday primarily for south central and southeast WI, as the cold front moves through the area. Gusty winds and small hail are possible with the strongest storms.
  • Chances for showers and thunderstorms returns later in the week, along with warmer and more humid conditions.
Area forecast discussion, Jun 29, 1:06 PM CDT, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
106 PM CDT Sun Jun 29 2025

.KEY MESSAGES...

- Heat index vales in the middle to upper 90s are expected this
  afternoon.

- Scattered thunderstorms are forecast this afternoon and
  evening, along and ahead of a cold front. Gusty winds are
  possible with the strongest storms.

- Scattered thunderstorms are possible Monday primarily for
  south central and southeast WI, as the cold front moves
  through the area. Gusty winds and small hail are possible with
  the strongest storms.

- Chances for showers and thunderstorms returns later in the
  week, along with warmer and more humid conditions.

&&

.SHORT TERM...
Issued 100 PM CDT Sun Jun 29 2025

This afternoon through Monday night:

Later this afternoon the lake breeze may be enough to trigger a
few storms near the lake shore. This remains uncertain given
some capping but a few CAMs do support a few weak cells
generated off the boundary. The main thing to watch however, is
for the storm development northwest of the CWA in association
with a shortwave aloft out ahead of the surface front in
addition to a weak remnant boundary from overnight convection.
Where storms initiate will be very important this afternoon
because while instability is plentiful in the 2000-3000 J/kg
(MUCAPE) range, the shear is pretty weak overall with at most 20
kts of deep layer shear from most models. This suggests that
storms will not likely be able to maintain strength as the
outflows are likely to out run convection pretty quickly.
However, upon initiation there will be some 1000-12000 J/kg of
DCAPE in this region and thus storms could easily produce a few
severe gusts though this would likely be closer to where storms
initiate before the gust front outruns the storms. The other
thing to watch for is the potential for pop up convection
firing along outflows from the convection developing to
northwest which could become the primary risk though CAMs do not
support this type of outcome at this point. This will bring the
greatest risk for severe gusts to the northwest parts of the
CWA with lesser risk as storms expect to move southeast.

By the late evening and early overnight most of the convection
is expected to slide out with quieter conditions through the
rest of the overnight period. Most of the CAMs actually push the
front out of most of the region overnight largely bringing west
to northwest winds back to the region for Monday. Into the day
Monday another system developing across the Central Plains will
slide largely south of the region but should allow for southern
WI to get clipped which should include a period of showers and
perhaps a few storms as well with potential focus along a
lingering cold front. The broad precip shield will largely be
associated with the upper level trough pushing through bringing
PVA across most of the region with enough moisture for showers
at least. However various factors make this fairly uncertain
especially with how things develop in the lower levels and the
progression of the front and low level dry air which may
complicate how expansive rain showers could be. In addition
there is uncertainty with how northward we could see storms
Monday afternoon but right now the far southeast CWA has the
best chance for a strong to possibly even severe storm. The
better severe storm potential revolves around the deep layer
shear being in the 35-45 kt range with enough instability.

By Monday night this system will push out as high pressure fills
in behind with weak ridging gradually pushing in.

Kuroski

&&

.LONG TERM...
Issued 100 PM CDT Sun Jun 29 2025

Tuesday through Sunday:

Middle of the week we will largely be dominated by ridging to
the west and troughing to the east in a meridional flow pattern.
High pressure tracking through the Central Plains and south of
the CWA will help keep us dry Tuesday and Wednesday though
Wednesday night into Thursday a some shortwave activity swinging
off the troughing in northern Ontario. This will be something to
monitor especially as timing changes at all but there at least
appears to be a decent chance for storms Wednesday night through
at least some of Thursday. Ridging will move overhead later in
the week and likely keep the region dry with higher pressure
overhead for at least a few days (later Thursday into Saturday).
This may change however as there is fairly decent precip
chances that will ride over the ridge during this period and
minor changes in the track of the ridge could change what we
see. However for now that remains the current trend with The
ridge gradually weakening and sliding out late in the weekend
and bringing the potential for showers and storms back late
Saturday into Sunday. Uncertainty is certainly high later on as
the upper levels become fairly erratic in models.

Kuroski

&&

.AVIATION...
Issued 100 PM CDT Sun Jun 29 2025

Storms expected to develop in west central WI with storms
gradually pushing east across southern WI. Stronger storms
possible further west but will gradually weaken as they push
east as we lose instability into the late evening. With storms
some temporary VSBY reduction will be possible with some
borderline MVFR CIGS possible with storms as well. This will
clear out during the overnight period.

Additional chances for showers across southern WI with storms
more limited to far south central and southeast WI. Storms could
however be on the stronger side if we manage storms at all as
things may stay more south. stratiform rain with a system
pushing through will be possible for at least parts of the day,
primarily afternoon and early evening. Again VFR conditions are
expected but we cannot rule out temporary VSBY reductions with
storms and periods of MVFR CIGS.

Kuroski

&&

.MARINE...
Issued 100 PM CDT Sun Jun 29 2025

South to southeast winds have increased today and will turn
south to southwest tonight, as weak high pressure moves east of
the region. A weak cold front will approach the region from the
Upper Mississippi River Valley later this afternoon into
tonight, moving across the region overnight into Monday.
Southwest winds will become west behind the front later Monday
into Monday night. Showers and some thunderstorms may accompany
the frontal passage. West winds should generally linger into the
middle of the week.

Kuroski

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 29, 2:24 PM CDT, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
224 PM CDT Sun Jun 29 2025

WIZ046-047-051-052-056>060-062>072-301930-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
224 PM CDT Sun Jun 29 2025

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...This Afternoon and Tonight

Severe Thunderstorm Watch in effect for Fond du Lac to Green
county and west until 9pm with scattered thunderstorms expected
this afternoon and evening, along and ahead of a cold front. Gusty
winds and large hail to 1 inch may occur with the strongest
storms.

Heat index values in the middle to upper 90s are expected this
afternoon.

The Wisconsin Department of Natural Resources has issued an Air
Quality Advisory for ozone the lakeshore counties of Sheboygan,
Ozaukee, Milwaukee, Racine and Kenosha until 11 PM this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There are chances for thunderstorms Monday, with gusty winds and
small hail possible with the strongest storms.

There are chances for thunderstorms at times later in the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed.

LMZ643>646-301930-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
224 PM CDT Sun Jun 29 2025

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms are possible mainly later this evening,
along and ahead of a cold front. Gusty winds may occur with the
strongest storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There are chances for thunderstorms Monday, with gusty winds and
small hail possible with the strongest storms.

There are chances for thunderstorms at times later in the week.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-301930-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
224 PM CDT Sun Jun 29 2025

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms are possible mainly later tonight, along
and ahead of a cold front. Gusty winds may occur with the
strongest storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There are chances for thunderstorms Monday, with gusty winds and
small hail possible with the strongest storms.

There are chances for thunderstorms at times later in the week.

www.weather.gov/mkx

In the hours before

Special weather statement, Jun 29, 4:42 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
442 PM CDT Sun Jun 29 2025

WIZ056-292215-
Sauk WI-
442 PM CDT Sun Jun 29 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SAUK COUNTY THROUGH 515
PM CDT...

At 441 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Reedsburg, moving north at 10 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Loganville and Hill Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Wisconsin.

&&

LAT...LON 4327 8988 4331 9012 4348 9012 4343 8978
TIME...MOT...LOC 2141Z 192DEG 8KT 4337 8999

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

QUIGLEY

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 4:42 PM CDTSpecial Weather StatementMKXSauk33 min
Jun 29, 5:09 PM CDTSpecial Weather StatementMKXFond du Lac21 min
Jun 29, 5:52 PM CDTAreal Flood AdvisoryMKXColumbia3 hr
Jun 29, 5:54 PM CDTAreal Flood AdvisoryMKXFond du Lac3 hr
Jun 29, 6:06 PM CDTSpecial Weather StatementMKXIowa24 min
Jun 29, 6:15 PM CDTSpecial Weather StatementMKXDodge30 min
Jun 29, 6:46 PM CDTSpecial Weather StatementMKXWashington29 min
Jun 29, 6:50 PM CDTAreal Flood AdvisoryMKXDodge, Fond du Lac3 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.